Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 2, NWS Lubbock, TX

May 2, 2006Motley County, Texas

NWS Lubbock, TX issued this tornado warning at May 2, 2006, 5:58 PM CDT for Motley County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2006, 5:58 PM CDT (22:58 UTC)
Expired
May 2, 2006, 6:30 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Motley County, TX

The radar

The Lubbock radar (KLBB), 119 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:39 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 11.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 022258
TORLUB
TXC345-022330-
/O.NEW.KLUB.TO.W.0002.060502T2258Z-060502T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
558 PM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  MOTLEY COUNTY IN NORTHWEST TEXAS.

* UNTIL 630 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THIS STORM WAS LOCATED NEAR NORTHFIELD...OR ABOUT
  20 MILES SOUTHWEST OF CHILDRESS...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NORTHFIELD.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR NORTHWESTERN TEXAS.

LAT...LON 3431 10071 3384 10079 3385 10053 3430 10053

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:15 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 2, 3:15 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT TUE MAY 2 2006

.SHORT TERM...
LATEST SATELLITE/RADAR TRENDS ARE DEPICTING THE EFFECTS OF INCREASED
FORCING FOR ASCENT IN ADVANCE OF NEW MEXICO SHORTWAVE TROUGH...WITH
CONVECTION INITIATING ATTM.

THE THREAT FOR DEEP/POTENTIALLY SEVERE CONVECTION WILL QUICKLY SHIFT
EAST OF THE INTERSTATE 27 CORRIDOR...INTO TORNADO WATCH 276. FORECAST
SOUNDINGS DEPICT A VERY UNSTABLE AIRMASS WITH RATHER MARGINAL DEEP
LAYER SHEAR FOR A FEW SUPERCELLS. A OUTFLOW BOUNDARY LINGERING IN
THE WAKE OF NORTH TEXAS/SOUTHWEST OKLAHOMA CONVECTION INTERSECTS THE
DRYLINE VICINITY CAPROCK CANYON STATE PARK...AND AIRMASS SOUTH/EAST
OF THIS FEATURE IS CHARACTERIZED BY SLIGHTLY ENHANCED VEERING OF THE
LOW LEVEL WIND FIELD/HIGHER THETA E. PRIMARY THREATS ALONG/EAST OF
I27 WITH ANY SEVERE STORM WILL BE VERY LARGE HAIL...BUT AN ISOLATED
TORNADO CAN NOT BE RULED OUT OVER THE ROLLING PLAINS ESPECIALLY BY
EARLY EVENING AS LLJ INCREASES...PARTICULARLY NEAR THE REMNANT
BOUNDARY.

FURTHER WEST...EXPECT VERY HIGH BASED CONVECTION TO SPREAD EAST FROM
NEW MEXICO IN THE DRY AIR. FORECAST THERMO PROFILES THERE ARE
INDICATIVE OF POSSIBLY DRY MICROBURST ACTIVITY.

GRIDDED POPS WILL REFLECT CHANCE POPS /40 PERCENT/ OVER THE ROLLING
PLAINS...DECREASING TO SLIGHT CHANCE NORTHEAST AFTER 06Z. COULD SEE
SOME LOW CLOUD DEVELOPMENT OVERNIGHT OVER THE EASTERN ZONES VICINITY
BETTER MOISTURE/WEAK WARM AIR ADVECTION NEAR THE LLJ.

.LONG TERM...
WEST TO SOUTHWEST FLOW ALOFT WILL GRADUALLY INCREASE LATE WEDNESDAY
AS UPPER LEVEL TROUGH EDGES SLOWLY EAST THROUGH THE SOUTHWEST. THIS
WILL BE OF INTEREST FOR SEVERAL DAYS...WITH PATTERN FAVORING
PERSISTENT SLOW MOVING WEAK LOW OVER THE SOUTHWEST. EXPECT MOISTURE
AND DRY-LINE TO BE IN GOOD SHAPE BY LATE WEDNESDAY WHILE SURFACE
FRONTAL BOUNDARY EDGES IN FROM THE NORTH. MAINTAINING OR SLIGHTLY
INCREASED ALREADY CHANCE CATEGORY MENTION OF THUNDERSTORMS FOR
FAVORED NORTH TO EASTERN AREAS. LIKE TODAY...STILL A LOT OF QUESTION
IF WESTERN ZONES REALLY WILL HAVE A VALID SHOT AT SIGNIFICANT
THUNDERSTORM COVERAGE SO OPTING TO MAINTAIN ONLY LOW MENTION THUNDER
THIS AREA.

FRONT WILL GRADUALLY SAG THROUGH THE AREA BY EARLY THURSDAY WITH
AIRMASS PERHAPS MODIFIED SLIGHTLY AS A RESULT...BUT WE HAVE BEEN
GETTING MIXED ON-AND-OFF AGAIN SIGNALS ON WHETHER TO COOL OR WARM
TEMPERATURES ON THURSDAY.  SOMEWHAT COOLER SIMILAR TO PREVIOUS
FORECAST SEEMS VALID GIVEN FRONTAL AND MOISTURE OPPORTUNITIES.
OVER-RUNNING WEST TO SOUTHWEST FLOW ALOFT STILL ON FRIDAY WITH
RELATIVELY COOL SURFACE RIDGE EDGED OVER THE AREA ENOUGH TO HOLD ON
TO A LOW CHANCE OF THUNDERSTORMS AGAIN MOST AREAS. LATEST RUNS HAVE
DELAYED A CLEAR EJECTION OF THE SOUTHWEST TROUGH SOMEWHAT...SO
EXTENDED CHANCE UNTIL EARLY SATURDAY MORNING.  AND IT IS FURTHER
POSSIBLE THAT THE RESULTING WEST-NORTHWEST FLOW ALOFT THIS WEEKEND
WILL NOT BE RIPPLE-FREE AND THAT WE WILL NOT DRY OUT SIGNIFICANTLY.
HOWEVER...CLEAR SIGNALS IN FAVOR OF SIGNIFICANT PRECIPITATION REMAIN
LACKING IN THIS FLOW AND WE WILL KEEP A DRY AND WARMER FORECAST FOR
THE LATE EXTENDED. RELATIVELY FEW SIGNIFICANT CHANGES THEREFORE.
MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        57  91  53  77 /  10  20  10  20
TULIA         59  90  55  72 /  20  30  20  20
PLAINVIEW     61  91  58  75 /  20  20  20  20
LEVELLAND     63  92  60  80 /  20  20  20  20
LUBBOCK       63  92  61  83 /  20  20  20  20
BROWNFIELD    65  93  62  84 /  20  10  20  10
CHILDRESS     63  90  62  79 /  40  40  40  20
SPUR          66  93  65  80 /  40  40  40  20
ASPERMONT     67  94  68  83 /  40  40  40  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/05
Hazardous weather outlook, May 2, 11:28 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 AM CDT TUE MAY 2 2006

TXZ021>044-031630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1128 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND ROLLING
PLAINS. THE RISK AREA IS GENERALLY ALONG AND EAST OF A SILVERTON
TO POST LINE. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND
DAMAGING WINDS.

SURFACE DEW POINT TEMPERATURES IN THE UPPER 50S AND LOWER 60S HAVE
RETURNED TO AREAS ALONG THE EASTERN EDGE OF THE CAPROCK ESCARPMENT
AND EASTWARD AS A WEAK FRONTAL BOUNDARY THAT HAS BEEN LOCATED ACROSS
THE AREA THIS MORNING HAS BEGUN TO DISSIPATE. AS THE DRYLINE
MOVES EASTWARD TO THE EASTERN EDGE OF THE CAPROCK THIS AFTERNOON
ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP.

THE COMBINATION OF TEMPERATURES NEAR 90 DEGREES AND DEW POINT
TEMPERATURES NEAR 60 DEGREES WILL YIELD PLENTY OF ENERGY FOR THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. WINDS MAY BECOME
MORE FAVORABLE FOR ORGANIZATION OF THUNDERSTORMS INTO SUPERCELLS AS
A WEAK DISTURBANCE ALOFT MOVES OVERHEAD FROM EASTERN NEW MEXICO
RESULTING IN SLIGHTLY STRONGER WINDS ALOFT. THUS THE MAIN THREAT
WILL BE FROM LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS
ALSO POSSIBLE...PARTICULARLY ACROSS THE EXTREME SOUTHEAST
PANHANDLE AND NORTHERN ROLLING PLAINS...IF LOW LEVEL WINDS CAN
BECOME MORE EASTERLY OR SOUTHEASTERLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL APPROACH THE NORTHERN SOUTH AND ROLLING PLAINS BY
WEDNESDAY EVENING...WITH THE DRYLINE EXTENDING SOUTH THROUGH THE
CENTRAL SOUTH PLAINS. THE COMBINATION OF THE COLD FRONT...DRYLINE...
AS WELL AS ANY PREEXISTING BOUNDARIES FROM EARLIER CONVECTION MAY
COMBINE TO GENERATE SEVERE CONVECTION. THE MAIN AREA OF CONCERN
WEDNESDAY WILL BE ALONG AND EAST OF THE I-27 CORRIDOR.

SIMILAR FACTORS MAY BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO
THE AREA THURSDAY AND FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 2, 4:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
455 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             13 NE TURKEY            34.52N 100.74W
05/02/2006  E0.75 INCH       HALL               TX   FIRE DEPT/RESCUE

&&

BLAMARRE
Special weather statement, May 2, 5:23 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
523 PM CDT TUE MAY 2 2006

TXZ026-032-038-044-022330-
CHILDRESS-COTTLE-KING-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...GUTHRIE...
ASPERMONT
523 PM CDT TUE MAY 2 2006

...SEVERE THUNDERSTORMS OVER THE ROLLING PLAINS...

SCATTERED SEVERE THUNDERSTORMS WERE OVER THE ROLLING PLAINS AT 520 PM...
EXTENDING FROM NEAR MEMPHIS TO NEAR MATADOR TO NEAR JAYTON. THESE
SEVERE STORMS WILL CONTINUE TO MOVE EAST AT 25 MPH AND MAY AFFECT
THE COMMUNITIES OF CHILDRESS...PADUCAH...GUTHRIE AND ASPERMONT BY
630 PM WITH HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS TO 70
MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. TORNADOES ARE
ALSO POSSIBLE AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM
CDT.

RESIDENTS SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND
BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED.

JW
Local storm report, May 2, 5:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             8 W JAYTON              33.25N 100.71W
05/02/2006  E1.75 INCH       KENT               TX   LAW ENFORCEMENT

&&

BLAMARRE
Local storm report, May 2, 5:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             5 SW JAYTON             33.20N 100.64W
05/02/2006  E1.75 INCH       KENT               TX   STORM CHASER

&&

BLAMARRE
Local storm report, May 2, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             12 ENE MATADOR          34.08N 100.63W
05/02/2006  E1.00 INCH       MOTLEY             TX   FIRE DEPT/RESCUE

&&

BLAMARRE
Local storm report, May 2, 5:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
554 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TORNADO          10 ESE TURKEY           34.33N 100.74W
05/02/2006                   HALL               TX   STORM CHASER

            TWO STORM CHASERS REPORTED A RAIN WRAPPED TORNADO

&&

BLAMARRE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:52 PM CDTSevere Thunderstorm WarningLUBHall53 min
May 2, 4:07 PM CDTSevere Thunderstorm WarningLUBKent53 min
May 2, 4:20 PM CDTSevere Thunderstorm WarningLUBMotley55 min
May 2, 4:36 PM CDTSevere Thunderstorm WarningLUBDickens54 min
May 2, 4:44 PM CDTSevere Thunderstorm WarningLUBHall61 min
May 2, 4:58 PM CDTSevere Thunderstorm WarningLUBKent62 min
May 2, 5:15 PM CDTSevere Thunderstorm WarningLUBMotley45 min
May 2, 5:28 PM CDTTornado WarningLUBHall47 min
May 2, 5:43 PM CDTSevere Thunderstorm WarningLUBStonewall51 min
May 2, 5:45 PM CDTSevere Thunderstorm WarningLUBCottle60 min
May 2, 6:00 PM CDTSevere Thunderstorm WarningLUBKent19 min
May 2, 6:03 PM CDTTornado WarningLUBCottle42 min
May 2, 6:05 PM CDTSevere Thunderstorm WarningLUBChildress45 min
May 2, 6:27 PM CDTSevere Thunderstorm WarningLUBKing63 min
May 2, 6:46 PM CDTSevere Thunderstorm WarningLUBCottle44 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.